Aa
A
A
A
Close
Dogs Community
10.4k Members
Avatar universal

seizures

My dog was taking cephalexin. After a couple of days she started acting tired not eating. Then she had 5 seizures they were six hrs apart. Took her to the vet they put her on phenobarbital 2 pills twice a day. Seizures have stopped, but she cannot walk very good her rear end doesn't work right, all she does is sleep, her eyes are red a puffy. I asked the vet if she could be allergic to cephalexin. She said she didn't think this drug could cause a seizure. I don't want to leave her on anti seizure meds if this could be a allergic reaction. My question is how long after seizures should she start acting normal, should I stop the phenpbarbital
3 Responses
10821430 tn?1439580883
Cephalexin is an antibiotic used in dogs. It is most commonly prescribed after a surgery or to treat a bacterial infection, dermatological problems and urinary tract infections. Cephalexin for use in dogs is similar to the use of penicillin in humans.
Significance
Cephalexin is one of the most widely used antibiotics in dogs, according to VetInfo.com. It can be administered via capsule, tablet or in liquid form. To lessen side effects, have your dog take the medicine with food.
Side Effects
In dogs, common side effects of taking cephalexin are diarrhea and vomiting. A dog may experience rapid breathing, hyperactivity or drooling. Allergic reaction may include itching, scratching, swelling or a rash. Serious side effects include shock or seizures. Side effects are rare, however, according to PetEducation.com.
10821430 tn?1439580883
I also found this online from another owner,thought it might help?
Jan

My dog has not had any observed seizures before taking this medicine. My dog began this medicine and within 6 days we noticed him foaming at the mouth. The next day he was foaming at the mouth, coughing, and lost bowel control. The next evening he had two seizures so we took him to the vet. They thought from symptoms we described it was acid reflux. Next night he had two more severe seizures and we videotaped it. They confirmed they were seizures then. We discontinued this med.
Avatar universal
Thank you, we stopped taking it. I lowered dose of anti seizure med and she had another seizure. So at this time I'm not sure what to do.
Have an Answer?
Top Dogs Answerers
675347 tn?1365460645
United Kingdom
974371 tn?1424653129
Central Valley, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Members of our Pet Communities share their Halloween pet photos.
Like to travel but hate to leave your pooch at home? Dr. Carol Osborne talks tips on how (and where!) to take a trip with your pampered pet
Ooh and aah your way through these too-cute photos of MedHelp members' best friends
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.